Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 68, NWS Miami, FL

July 12, 2005Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 12, 2005, 6:22 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2005, 6:22 PM EDT (22:22 UTC)
Expired
Jul 12, 2005, 7:01 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1564 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 122225
SVRMFL
FLC021-122300-
/O.NEW.KMFL.SV.W.0068.050712T2222Z-050712T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
622 PM EDT TUE JUL 12 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COLLIER COUNTY IN SOUTH FLORIDA

* UNTIL 700 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTHWEST OF EVERGLADES CITY TO BONITA SPRINGS...AND 
  MOVING WEST AT 10 TO 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  ROYAL PALM HAMMOCK BY 635 PM EDT
  BELLE MEADE BY 645 PM EDT
  SOUTH NAPLES BY 650 PM EDT
  NAPLES BY 655 PM EDT


FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

FUNNEL CLOUDS HAS ALSO BEEN REPORTED BY THE SHERIFF OFFICE AT THE NEAR 
GOLDEN GLADES INTERCHANGE...AND A PILOT REPORTED A FUNNEL CLOUD 7 NORTH OF
THE NAPLES AIRPORT.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2585 8133 2635 8173 2629 8187 2604 8176
      2587 8157

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 122246
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
642 PM EDT TUE JUL 12 2005

FLC021-122300-
/O.CON.KMFL.SV.W.0068.000000T0000Z-050712T2300Z/
COLLIER FL-
642 PM EDT TUE JUL 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR
WESTERN COLLIER COUNTY...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF EVERGLADES CITY TO BONITA
SPRINGS...MOVING WEST AT 10 MPH. THIS LINE WILL MOVE INTO THE NAPLES AND
MARCO ISLAND BETWEEN 645 PM AND 7 PM.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

PUBLIC REPORTED SEVERAL FUNNEL CLOUDS WITH THIS SEVERE LINE OF STORMS...BUT
THE FUNNEL CLOUDS ARE NOT EXPECTED TO TOUCH DOWN.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2585 8133 2635 8173 2629 8187 2604 8176
      2587 8157

$$

BAXTER
000
WWUS52 KMFL 122301
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
700 PM EDT TUE JUL 12 2005

FLC021-122310-
/O.EXP.KMFL.SV.W.0068.000000T0000Z-050712T2300Z/
COLLIER FL-
700 PM EDT TUE JUL 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLLIER COUNTY HAS EXPIRED
AT 700 PM EDT...

THE LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAS MOVED INTO THE 
NEAR-SHORE WATERS OF COLLIER COUNTY. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRED.

LAT...LON 2585 8133 2635 8173 2629 8187 2604 8176
      2587 8157

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:14 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 12, 2:14 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT TUE JUL 12 2005

.DISCUSSION...SUBTROPICAL HIGH REMAINS QUITE STRONG ACROSS THE
ATLANTIC EXTENDING INTO FLORIDA. EVEN MID AND UPPER LEVEL RIDGE IS
CENTERED JUST NORTH OF THE LOCAL AREA. THIS PATTERN WILL PERSIST
THROUGH THE NEXT WEEK. EAST TO SOUTHEAST WINDS WILL FOCUS
CONVECTION OVER OUR WESTERN ZONES DURING THE AFTERNOON AND EARLY
MORNING SHOWERS WILL AFFECT THE ATLANTIC WATERS AND SOUTHEAST FL
COAST. WINDS WILL BE FAIRLY LIGHT...SO CANNOT ENTIRELY DISCOUNT
THE POSSIBILITY OF AN AFTERNOON SHOWER OR STORM OVER INLAND AREAS
OF THE EAST COAST...THOUGH CHANCES WILL BE LESS.

THE STRONG RIDGE SHOULD HELP TO KEEP TROPICAL STORM EMILY OVER THE
CARIBBEAN...HOPEFULLY WELL SOUTH OF OUR AREA. TEMPERATURES WILL BE
NEARLY THE SAME EACH DAY WITH HIGHS AROUND 90 DEGREES AND LOWS 75
TO 80.

&&

.MARINE...LIGHT EASTERLY BREEZES WILL BE PRESENT THROUGH THE
FORECAST PERIOD. SEAS SHOULD BE 4 FEET OR LESS.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  89  78  90 /  20  40  30  50
FORT LAUDERDALE  78  89  78  88 /  20  40  30  50
MIAMI            78  90  78  90 /  20  40  30  50
NAPLES           77  91  76  90 /  20  50  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 12, 10:06 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1006 AM EDT TUE JUL 12 2005

FLZ067-068-071>074-130730-
PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE
METROPOLITAN-
955 AM EDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS:SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
SOUTHEAST SECTIONS OF MAINLAND SOUTH FLORIDA THIS AFTERNOON
THROUGH EARLY THIS EVENING. THE MAIN IMPACTS FROM THE STORMS WILL
BE LIGHTNING AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS DEVELOPMENT IS EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

FLZ063-066-069-070-075-130730-
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
955 AM EDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS:SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
ACROSS INTERIOR AND WEST SECTIONS OF MAINLAND SOUTH FLORIDA THIS
AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN IMPACTS FROM THE
STORMS WILL BE STRONG WIND GUSTS TO 40 TO 50 MPH...FREQUENT LIGHTNING AND
LOCALLY HEAVY DOWNPOURS...ESPECIALLY FOR AREAS FROM THE WESTERN
SHORES OF LAKE OKEECHOBEE TO COASTAL SECTIONS OF MAINLAND MONROE COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS DEVELOPMENT IS EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jul 12, 5:27 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT TUE JUL 12 2005

FLZ070-122200-
EASTERN COLLIER-
527 PM EDT TUE JUL 12 2005

...STRONG THUNDERSTORM ALONG I-75 IN EASTERN COLLIER COUNTY...

A STRONG THUNDERSTORM HAS DEVELOPED ALONG I-75 IN EASTERN COLLIER
COUNTY MOVING WEST AT 5 TO 10 MPH. THE STRONG STORM WILL BE CAPABLE
OF PRODUCING WINDS OF 40 TO 50 MPH...WHICH CAN BLOW LARGE VEHICLES
AROUND...AND LOCALLY HEAVY RAINFALL THAT CAN REDUCE VISIBILITIES
BELOW 1 MILE AT TIMES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

BAXTER
Special weather statement, Jul 12, 6:06 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
606 PM EDT TUE JUL 12 2005

FLZ069-070-122300-
EASTERN COLLIER-WESTERN COLLIER-
606 PM EDT TUE JUL 12 2005

...STRONG LINE OF THUNDERSTORMS DEVELOPING OVER WESTERN COLLIER
COUNTY...

A LINE OF STRONG THUNDERSTORMS WILL CONTINUE T0 DEVELOP AND MOVE
SLOWLY EAST TOWARDS EASTERN COLLIER COUNTY. WIND GUSTS UP TO 55
MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HEAVY RAINFALL
WILL OCCUR WITH THESE THUNDERSTORMS.

THIS LINE OF STRONG STORMS COULD ALSO INTERACT WITH THE SEVERE
THUNDERSTORM OVER EASTERN COLLIER COUNTY BETWEEN 645 PM AND 715
PM...AND DRIVERS ALONG I-75 OVER CENTRAL COLLIER COUNTY NEEDS TO BE
ALERT FOR DETERIORATING CONDITIONS.

COLLIER SHERIFF OFFICE HAS ALSO REPORTED COUPLE OF FUNNEL CLOUDS IN
THE GOLDEN GLADES INTERCHANGE AREA.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 5:40 PM EDTSevere Thunderstorm WarningMFLCollier50 min
Jul 12, 6:48 PM EDTSpecial Marine WarningMFL57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.